Hormone imbalance due to birth control?


Q: I'm 21 and I've been on Tri-Sprintec for about 5 years now. For the last three months I have been getting spotting on the second row of pills of four and my actual period on the fourth. My face, which has been clear since beginning the birth control, has broken out horribly beginning mostly on the jaw line and my lower cheeks as well as my forehead. I'm an active person who eats a healthy diet but am seeing more body fat and having less energy and motivation. And I'm also noticing mood swings and severe sadness on many days though I have nothing to severely stress me out or make me sad. I also have trouble falling asleep most nights even though I'm incredibly tired. Could this be hormone imbalance? Should I switch my pill? How can I get tested for my symptoms?

Symptoms:  Severe acne on jawline and cheeks, weight gain, less energy/motivation, sadness, fatigue, spotting on top of periods, trouble falling asleep

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

Q: Hi. I am currently taking ortho tri cyclen birth control. I am worried because I've have been have nipple discharge, ...

Q: Shortly after giving birth, I have noticed a small dark purplish small bump on my labia.

Q: I just recently recieved a birth control prescription, and haven't started taking it. My last period was August 5, an...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon